Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this winter storm warning at Feb 25, 2010, 3:00 PM PST. It took effect at Feb 26, 2010, 3:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 3:00 PM PST (23:00 UTC)
- In effect from
- Feb 26, 2010, 3:00 AM PST
- Expired
- Feb 26, 2010, 10:11 PM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
549 WWUS46 KEKA 252256 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 PM PST THU FEB 25 2010 ...STRONG STORM TO BRING HEAVY SNOW TO HIGHER ELEVATIONS LATE TONIGHT THROUGH FRIDAY NIGHT... A STRONG STORM WILL AFFECT NORTHERN CALIFORNIA BEGINNING LATE TONIGHT. SNOW LEVELS WILL RISE TO ABOVE 5000 FEET LATE TODAY AS A WARM FRONT MOVES ACROSS THE REGION. A COLD FRONT PASSING THROUGH EARLY FRIDAY MORNING WILL CAUSE SNOW LEVELS TO DROP...LOWERING TO NEAR 4000 FT BY FRIDAY EVENING. VALLEYS IN EASTERN TRINITY COUNTY MAY SEE LIGHT SNOW FALL AS LOW AS 2500 FEET EARLY FRIDAY MORNING. CAZ004-261330- /O.UPG.KEKA.WS.A.0003.100226T0600Z-100227T1200Z/ /O.NEW.KEKA.WS.W.0002.100226T1100Z-100227T0700Z/ UPPER TRINITY RIVER- 300 PM PST THU FEB 25 2010 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 11 PM PST FRIDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET FOR HEAVY SNOW WHICH IS IN EFFECT FROM 3 AM TO 11 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW WILL FALL ABOVE 5000 FEET LATE TONIGHT. SNOW LEVELS WILL FALL TO NEAR 4000 FEET ON FRIDAY...AND THEN TO 3500 FEET FRIDAY NIGHT THROUGH SATURDAY MORNING. * 4 TO 6 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET LATE TONIGHT. * AN ADDITIONAL 8 TO 10 INCHES OF SNOW ACCUMULATION IS LIKELY ABOVE 4000 FEET FRIDAY MORNING THROUGH FRIDAY EVENING. * SNOW MAY FALL AS LOW AS 2500 FEET EARLY FRIDAY MORNING...WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
4 follow-up statements
062 WWUS46 KEKA 261150 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 AM PST FRI FEB 26 2010 CAZ004-262000- /O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/ UPPER TRINITY RIVER- 350 AM PST FRI FEB 26 2010 ...WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. * SNOW LEVELS WILL FALL TO NEAR 4000 FEET THIS AFTERNOON...AND THEN TO 3500 FEET FRIDAY NIGHT THROUGH SATURDAY MORNING. * 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET TODAY. * AN ADDITIONAL 2 TO 4 INCHES OF SNOW ACCUMULATION IS LIKELY ABOVE 4000 FEET TONIGHT. * SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING CONDITIONS. * BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
268 WWUS46 KEKA 261721 AAA WSWEKA URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 921 AM PST FRI FEB 26 2010 CAZ004-270130- /O.NEW.KEKA.WW.Y.0007.100226T1721Z-100227T0700Z/ /O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/ UPPER TRINITY RIVER- 921 AM PST FRI FEB 26 2010 ...WINTER WEATHER ADVISORY IN EFFECT ABOVE 4000 FEET UNTIL 11 PM PST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT ABOVE 5000 FEET UNTIL 11 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM PST THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT ABOVE 5000 FEET UNTIL 11 PM PST THIS EVENING. * SNOW LEVELS AROUND 5500 FEET WILL FALL TO NEAR 4000 FEET EARLY THIS AFTERNOON...AND THEN DOWN TO 3500 FEET BY SATURDAY MORNING. * 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET THROUGH LATE TONIGHT. * IN ADDITION...2 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 4000 FEET THROUGH LATE TONIGHT. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELLING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
670 WWUS46 KEKA 262306 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 PM PST FRI FEB 26 2010 CAZ004-270700- /O.CON.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/ /O.CON.KEKA.WW.Y.0007.000000T0000Z-100227T0700Z/ UPPER TRINITY RIVER- 306 PM PST FRI FEB 26 2010 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. A WINTER WEATHER ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. * SNOW LEVELS WILL CONTINUE TO FALL TO NEAR 4000 FEET THIS EVENING...AND THEN DOWN TO 3500 FEET BY SATURDAY MORNING. * 6 TO 8 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 5000 FEET THROUGH LATE EVENING. * 2 TO 5 INCHES OF SNOW ACCUMULATION IS EXPECTED ABOVE 4000 FEET THROUGH LATE EVENING. * IN ADDITION...GUSTY WINDS WILL RESULT IN AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY. * SLOW DOWN AND BE PREPARED FOR CHANGING CONDITIONS. ALWAYS CHECK THE LATEST FORECASTS AND ROAD CONDITIONS BEFORE TRAVELING AND BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
384 WWUS46 KEKA 270611 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1011 PM PST FRI FEB 26 2010 CAZ004-270715- /O.CAN.KEKA.WS.W.0002.000000T0000Z-100227T0700Z/ /O.CAN.KEKA.WW.Y.0007.000000T0000Z-100227T0700Z/ UPPER TRINITY RIVER- 1011 PM PST FRI FEB 26 2010 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 25, 2:00 PM PST, 1 hour earlier.
Area forecast discussion, Feb 25, 2:00 PM PST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 200 PM PST THU FEB 25 2010 .SYNOPSIS...A STRONG STORM WILL BRING HEAVY RAINS AND HIGH ELEVATION SNOW TO NORTHWEST CALIFORNIA LATE TONIGHT THROUGH FRIDAY NIGHT. && .DISCUSSION...RADAR SHOWED A BAND OF LIGHT RAIN SHOWERS MOVING ACROSS THE NORTHERN PORTION OF THE FORECAST AREA THIS AFTERNOON. THESE SHOWERS HAVE PRODUCED ONLY A FEW HUNDREDTHS OF AN INCH OF RAIN. SATELLITE IMAGERY SHOWED THE MAIN BRUNT OF THE INCOMING STORM WEST OF 130W AS OF 200 PM. THE MAJORITY OF THE MODELS HAVE COME INTO AGREEMENT WITH THE POSITION OF THE LOW AND THE TIMING OF MAX PRECIP. THE SLOW EASTWARD MOVEMENT OF THE LOW COUPLED WITH A SUBTROPICAL MOISTURE PLUME WILL RESULT IN MODERATE TO HEAVY RAIN...LATE TONIGHT THROUGH FRIDAY. FROM LATE TONIGHT THROUGH FRI EXPECT TOTAL RAINFALL AMOUNTS OF 1-3 INCHES ACROSS THE ENTIRE AREA...WITH WETTER SPOTS IN THE KING RANGE AND IN DEL NORTE COUNTY RECEIVING UP TO 5 INCHES. MAIN FORECAST CHALLENGE CONTINUES TO BE SNOW LEVELS. MODELS SHOW THAT SNOW LEVELS WILL RISE AS WARM/MOIST AIR SPREADS INTO THE AREA AHEAD OF A WARM FRONT TONIGHT. SNOW LEVELS SHOULD FALL ON FRIDAY AFTER A COLD FRONT MOVES THROUGH IN THE AFTERNOON. LATEST SURFACE OBSERVATIONS SUPPORT SNOW FALL ABOVE 4500 TO 5000 FEET TONIGHT...WITH DEW POINT ONLY IN THE MID TO UPPER 30S. WE DID GO FORWARD WITH A HEAVY SNOW WARNING ABOVE 4000-5000 FEET LATE TONIGHT THROUGH FRIDAY. COLD TRAPPED AIR AND HEAVY PRECIP RATES IN NORTHEASTERN TRINITY MAY ALSO RESULT IN SNOW DOWN TO 2500 TO 3500 FEET ON FRIDAY. HOWEVER...IT APPEARS SIGNIFICANT SNOWFALL WILL BE ABOVE 4500 TO 5000 FEET. FOR THE EXTENDED...A RIDGE LOOKS TO BUILD SAT NIGHT INTO SUNDAY AND SHOULD HOLD THROUGH MONDAY FOR DRY AND STABLE WEATHER. A NEW SYSTEM APPROACHES EARLY NEXT WEEK FOR ANOTHER CHANCE OF RAIN. TIMING OF THIS TROUGH IS STILL UNCERTAIN AND THE RAIN MAY LINGER INTO WED. THUS MAINTAINED A NEAR CLIMO FORECAST...EVEN THOUGH 12Z GFS INDICATES A RIDGE BUILDING ON WED. DJB && .AVIATION...A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT AND FRIDAY. SOUTHERLY WINDS WILL CONTINUE TO INCREASE AND BECOME GUSTY THIS LATE AFTERNOON AND EVENING. NON-CONVECTIVE LLWS WILL BE LIKELY TONIGHT AS A STRONG LOW LEVEL JET MOVES INTO THE AREA. CONDITIONS WILL DETERIORATE TO PREVAILING MVFR WITH AREAS OF IFR CONDITIONS IN THE HEAVIER PRECIPITATION (SNOW IN HIGHER ELEVATIONS) OVERNIGHT TONIGHT AND FRIDAY MORNING. HENRY && .MARINE...SOUTHERLY WINDS WILL CONTINUE TO INCREASE RAPIDLY THIS LATE AFTERNOON AND EVENING. GALE FORCE WINDS WILL AFFECT THE NORTHERN AND NORTHERN PORTION OF THE SOUTHERN OUTER WATERS...AND GALE FORCE GUSTS ARE EXPECTED ALONG THE COAST THROUGH EARLY FRIDAY. WIND WAVES WILL ALSO BUILD RAPIDLY...MAKING SEAS VERY HAZARDOUS THIS LATE AFTERNOON THROUGH EARLY FRIDAY. A GALE AND HAZARDOUS SEAS WARNING ARE IN EFFECT ACCORDINGLY. WINDS WILL DIMINISH FRIDAY...MAINLY IN THE AFTERNOON...BUT REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA. THE ASSOCIATED LARGE WSW SWELL OF 16 TO 17 FEET AROUND 15 SECONDS IS STILL PROGGED TO REACH OUR WATERS SATURDAY. THIS SWELL WILL RESULT IN HIGH SURF ALONG THE COAST...BUT BREAKERS ARE EXPECTED TO REMAIN UNDER ADVISORY LEVELS. ANOTHER LARGE WESTERLY SWELL AROUND 16 FT IS EXPECTED TO BUILD INTO THE WATERS BY TUESDAY. HENRY && .EKA WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FROM 3 AM TO 11 PM PST FRIDAY ABOVE 4000 FEET FOR THE CAZ004. SMALL CRAFT ADVISORY UNTIL 4 PM PST THIS AFTERNOON PZZ450-455-470-475. GALE WARNING UNTIL 6 AM PST FRIDAY PZZ450-455-470-475. HAZARDOUS SEAS WARNING UNTIL 6 AM PST FRIDAY PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 25, 2:58 PM PST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 258 PM PST THU FEB 25 2010 CAZ001>003-076-261430- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 258 PM PST THU FEB 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG STORM WILL BRING A WIDESPREAD 1 TO 3 INCHES OF RAIN AND HIGHER ELEVATION SNOW TONIGHT AND FRIDAY. RAINFALL TOTALS UP TO 5 INCHES WILL BE POSSIBLE IN FAVORED LOCATIONS SUCH AS KING RANGE. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG STORM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN AND HIGHER ELEVATION SNOW FRIDAY. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. THE COMBINATION OF THE STORM SURGE AND HIGH TIDE WILL RESULT IN MINOR FLOODING ACROSS THE KING SALMON AREA LATE FRIDAY MORNING. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-261430- UPPER TRINITY RIVER- 258 PM PST THU FEB 25 2010 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 11 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING ABOVE 4000 FEET IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WARNING ABOVE 4000 FEET IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS AND TOTALS TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:25 AM PST | Gale Warning | EKA | 28 hr | |
| Feb 25, 2:25 AM PST | Hazardous Seas Warning | EKA | 28 hr |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.